# SDR CA090908005

- Difficulty date: September 8, 2009
- Submitted: October 23, 2009
- Operation: General aviation
- Make and model: Cessna 150M
- Aircraft time: 15,312 hours
- Engine: Cont O200A
- Propeller: Mcauly 1A102OCM
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve Stem
- Part number: AEC655971
- Condition: Broken
- Location: Exhaust Valve
- Part time: 152 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, R
- Precautionary procedure: O

## Discrepancy

DURING CRUISE UPON RETURN TO BASE ENG DROPPED ABOUT 300 RPM AND BEGAN TO RUN ROUGH, LANDING WITHOUT INCIDENT. UPON INVESTIGATION EXHAUST VALVE FACE HAD BROKEN INTO 2 PIECES AND VALVE STEM WAS BENT AND HAD BROKEN JUST BELOW THE TIP WITH ALL 3 PIECES BEING FOUND IN EXHAUST.  REMAINING TIP OF VALVE STEM ALONG WITH KEEPERS WERE STILL INSTALLED IN VALVE SPRING SEAT.  PISTON CROWN AND CYL HEAD SHOWED EVIDENCE OF DAMAGE DUE TO CONTACT WITH THE PIECES OF VALVE.
